MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 TITANIUM DOME IMPLANTABLE PORT, HICKMAN SINGLE-LUMEN, 9.6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 TITANIUM DOME IMPLANTABLE PORT, HICKMAN SINGLE-LUMEN, 9.6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 0602870
Medical Device Problem Codes Stretched (1601); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: a complaint history review was performed.This is the first complaint reported for this lot number and the lot met all release criteria.A device history record review is not required.Investigation summary: one introducer needle was returned for evaluation.Functional, gross and microscopic visual evaluation were performed.The investigation is confirmed for the identified stretched issue as the outer coils of the guidewire was found uncoiled proximal to the hub of the introducer needle.The investigation is inconclusive for the reported failure to advance as the exact circumstances at the time of the reported event are unknown, also the guidewire was pushed into the introducer needle but would not advance during sample evaluation.A definitive root cause could not be determined based upon the available information.Labeling review: a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.(expiry date: 04/2023).
 
Event or Problem Description
It was reported that during a port placement, the guidewire allegedly failed to advance through the catheter.The procedure was completed using another device.There was no reported patient injury.

Brand Name
TITANIUM DOME IMPLANTABLE PORT, HICKMAN SINGLE-LUMEN, 9.6F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key12286061
Report Number3006260740-2021-03185
Device Sequence Number3181409
Product Code LJT
UDI-Device Identifier00801741025778
UDI-Public(01)00801741025778
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K880571
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0602870
Device Catalogue Number0602870
Device Lot NumberREDW3956
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/20/2021
Initial Report FDA Received Date08/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;